Consequences of functional equations for pairs of p-adic L-functions

  • Cédric DionEmail author
  • Florian Sprung


We prove consequences of functional equations of p-adic L-functions for elliptic curves at supersingular primes p. The results include a relationship between the leading and sub-leading terms (for which we use ideas of Wuthrich and Bianchi), a parity result of orders of vanishing, and invariance of Iwasaswa invariants under conjugate twists of the p-adic L-functions.


p-adic L-function Functional equation Supersingular reduction Iwasawa invariants Birch and Swinnerton-Dyer conjecture 

Mathematics Subject Classification




We would like to thank Antonio Lei for putting us in touch and the referees improving the quality of the paper.


  1. 1.
    Amice, Y., Vélu, J.: Distributions \(p\)-adiques associées aux séries de Hecke. Astérisque, Nos. 24–25, pp. 119–131 (1975)Google Scholar
  2. 2.
    Bianchi, F.: Consequences of the functional equation of the \(p\)-adic \( L\)-function of an elliptic curve. Functiones et Approximatio, Commentarii MathematiciGoogle Scholar
  3. 3.
    Dion, C., Sprung, F.: Consequences of functional equations for pairs of \(p\)-adic \(L\)-functions. arXiv:1906.08377v1
  4. 4.
    Mazur, B., Tate, J., Teitelbaum, J.: On \(p\)-adic analogues of the conjectures of Birch and Swinnerton-Dyer. Invent. Math. 84(1), 1–48 (1986)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Pollack, R.: On the \(p\)-adic \(L\)-function of a modular form at a supersingular prime. Duke Math. J. 118(3), 523–558 (2003)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Sprung, F.: On pairs of \(p\)-adic \(L\)-functions for weight-two modular forms. Algebra Number Theory 11(4), 885–928 (2017)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Sprung, F.E.I.: Iwasawa theory for elliptic curves at supersingular primes: a pair of main conjectures. J. Number Theory 132(7), 1483–1506 (2012)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Višik, M.M.: Nonarchimedean measures associated with Dirichlet series. Mat. Sb. (N.S.), 99(141)(2), 248–260, 296 (1976)Google Scholar
  9. 9.
    Wuthrich, C.: The sub-leading coefficient of the \(L\)-function of an elliptic curve. In: Publications mathématiques de Besançon. Algèbre et théorie des nombres, 2016. Presses Univ. Franche-Comté, Besançon, pp. 95–96 (2017)Google Scholar

Copyright information

© The Author(s), under exclusive licence to Mathematisches Seminar der Universität Hamburg 2019

Authors and Affiliations

  1. 1.Département de mathématiques et de statistiqueUniversité Laval, Pavillon Alexandre-VachonQuebecCanada
  2. 2.School of Mathematical and Statistical SciencesArizona State UniversityTempeUSA

Personalised recommendations